STD Channel
Topics & Medications
Quicklinks
Related Channels

Depo-Provera and Bleeding

Before using Depo-Provera® (medroxyprogesterone intramuscular injection), it is important to understand that this medicine may cause changes in menstrual bleeding. Depo-Provera is a synthetic progesterone hormone, which can cause women to have irregular periods when they first start using this product. These changes in bleeding could include:
 
  • Spotting
  • Periods that are lighter or heavier than normal
  • Irregular or unpredictable periods.
 
The majority of women using Depo-Provera will eventually stop having periods. If you notice unusually heavy bleeding, let your healthcare provider know, as this is not normally a side effect of Depo-Provera.
 
(Click Depo-Provera Side Effects and Depo-Provera Warnings and Precautions for more information on changes in menstrual bleeding while using Depo-Provera. These articles also describe other possible side effects and safety concerns to be aware of with this drug.)
4 Relationship Skills for People With ADHD
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.